MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Catalog Number BXA117902A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device: bxa115902a udi: (b)(4) reported separately.A review of the manufacturing records for the device verified the lot met all pre-release specifications.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2018 a patient with a previously implanted medtronics device was undergoing treatment of a thoraco-abdominal aortic dissection with additional non-gore aortic components.(tapered valiant and endologics devices).The sma and celiac arteries were treated in snorkel technique with gore® viabahn® vbx balloon expandable endoprostheses.Following placement of the taperd valiant device, the vbx devices were advanced over.035" boston scientific/amplatz superstiff wires through an 8fr.Terumo destination sheath, from right brachial access, to the sma and celiac arteries.Then the endologics device was advanced and deployed.Next the vbx devices were balloon expanded.After this, it was noticed both balloon catheters broke, in the same region, approximately 5cm from the hub of the catheter.The catheter segment from the sma treatment site was able to be removed with the sheath over the wire, however the catheter segment from the celiac treatment site became stuck on the wire so the sheath, wire and catheter segment were all removed.Sheath access was re-gained and the procedure ensued.There was no injury to the patient.
 
Additional Manufacturer Narrative
Results code 2: 213: the engineering analysis stated the following: the device was identified as an 11 x 79 x 1350 (mm) configuration, which matches the event description.Device was received deployed and with the catheter shaft and hub separate from each other.Based on the device examination performed, no manufacturing anomalies were identified to which the event could be definitively attributed.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7716301
Report Number2017233-2018-00431
Device Sequence Number1065656
Product Code NIO
UDI-Device Identifier00733132637768
UDI-Public00733132637768
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2021
Device Catalogue NumberBXA117902A
Device Lot Number18212828
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR